Sequence Spaces with Variable Exponents for Lattice Systems with Nonlinear Diffusion

  • Xiaoying Han
  • Peter E. KloedenEmail author
  • Jacson Simsen
Part of the Understanding Complex Systems book series (UCS)


Motivated by the study of lattice dynamical systems, i.e., infinite dimensional systems of ordinary differential equations, with nonlinear and state dependent diffusion, a new sequence space with variable exponents is introduced. In particular, given an exponent sequence \({\boldsymbol p} = (p_i)_{i \in \mathbb {Z}}\), a discrete Musielak-Orlicz space of real valued bi-infinite sequences p is defined and equipped with a norm ∥⋅∥p induced by a semi-modular ρ(⋅). Properties of ∥⋅∥p and ρ(⋅), as well as properties of the space (p, ∥⋅∥p) are discussed in greater detail. While these properties largely facilitate dynamical analysis of a much wider class of lattice systems, this work is a step towards the construction of an integral mathematical framework for the study of lattice models with complicated diffusion structures.



This work has been partially supported by the National Science Foundation of China grant number 11571125 (PEK) and FAPEMIG process CEX-PPM-00329-16 (JS).


  1. 1.
    Abdallah, A.Y.: Uniform global attractors for first order non-autonomous lattice dynamical systems. Proc. Am. Math. Soc. 138, 3219–3228 (2010)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bates, P.W., Lisei, H., Lu, K.: Attractors for stochastic lattice dynamical systems. Stochastics Dyn. 6, 1–21 (2006)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Brezis, H.: Analyse Fonctionnelle. Dunod, France (2005)zbMATHGoogle Scholar
  4. 4.
    Chaplin, M.: Do we underestimate the importance of water in cell biology? Nat. Rev. Mol. Cell Biol. 7, 861–866 (2006)CrossRefGoogle Scholar
  5. 5.
    Diening, L., Harjulehto, P., Hästö, P., Ruzicka, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Springer Lecture Notes in Mathematics, vol. 2017. Springer, Heidelberg (2011)Google Scholar
  6. 6.
    Fan, X.L., Zhang, Q.H.: Existence of solutions for p(x) −Laplacian Dirichlet problems. Nonlinear Anal. 52, 1843–1852 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Gu, A., Kloeden, P.E.: Asymptotic behavior of a nonautonomous p-Laplacian lattice system. Int. J. Bifurcation Chaos 26(10), 1650174 (2016)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Han, X.: Asymptotic dynamics of stochastic lattice differential equations: a review. Continuous Distrib. Syst. II Stud. Syst. Decis. Control 30, 121–136 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Kloeden, P.E., Simsen, J.: Pullback attractors for non-autonomous evolution equations with spatially variable exponents. Commun. Pure Appl. Anal. 13(6), 2543–2557 (2014)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kloeden, P.E., Simsen, J.: Attractors of asymptotically autonomous quasi-linear parabolic equation with spatially variable exponents. J. Math. Anal. Appl. 425, 911–918 (2015)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Kovácik, O., Rálosník, J.: On spaces L p(x)(Ω) and \(W_0^{1,p(x)}(\varOmega )\). Czechoslovak Math. J. 41(116), 592–618 (1991)Google Scholar
  12. 12.
    Nekvinda, A.: Equivalence of \(\ell ^{p_n}\) norms and shife operators. Math. Ineq. Appl. 5, 711–723 (2002)Google Scholar
  13. 13.
    Nekvinda, A.: Embeddings between discrete weighted Lebesgue spaces with variable exponents. Math. Ineq. Appl. 10, 165–172 (2007)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Orlicz, W.: Über konjugierte Exponentenfolgen. Studia Math. 3, 200–211 (1931)CrossRefGoogle Scholar
  15. 15.
    Persson, E., Halle, B.: Cell water dynamics on multiple time scales. Proc. Natl. Acad. Sci. 105 (17), 6266–6271 (2008)CrossRefGoogle Scholar
  16. 16.
    Wang, B.: Dynamics of systems on infinite lattices. J. Differ. Equ. 221, 224–245 (2006)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Zhou, S.: Attractors and approximations for lattice dynamical systems. J. Differ. Equ. 200, 342–368 (2004)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2019

Authors and Affiliations

  • Xiaoying Han
    • 1
  • Peter E. Kloeden
    • 2
    Email author
  • Jacson Simsen
    • 3
  1. 1.Department of Mathematics and StatisticsAuburn UniversityAuburnUSA
  2. 2.School of Mathematics and StatisticsHuazhong University of Science & TechnologyWuhanChina
  3. 3.Instituto de Matemática e ComputaçãoUniversidade Federal de ItajubáBairro PinheirinhoBrazil

Personalised recommendations